Alert archive / Kansas / Special Weather Statements in 2012
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at May 19, 2012, 10:11 PM CDT for Woodson County, Kansas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2012, 10:11 PM CDT (03:11 UTC)
- Expired
- May 19, 2012, 10:45 PM CDT
- In force
- 34 min
- Issued by
- NWS Wichita, KS
County Woodson County, KS
The radar
The Topeka radar (KTWX), 139 km from the middle of the area, began a volume at 03:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 3.2 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 115 J/kg
- Mixed-layer CIN
- -434 J/kg
- Mixed-layer LCL
- 2584 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
865
WWUS83 KICT 200311
SPSICT
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1011 PM CDT SAT MAY 19 2012
KSZ070-071-095-200345-
GREENWOOD-WILSON-WOODSON-
1011 PM CDT SAT MAY 19 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREENWOOD...WILSON AND WOODSON COUNTIES...
AT 1010 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF GRIDLEY TO FALL RIVER...AND MOVING EAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.
&&
LAT...LON 3761 9612 3805 9607 3804 9554 3778 9552
3763 9553
TIME...MOT...LOC 0312Z 278DEG 29KT 3804 9600 3761 9602
$$
LAWSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at May 19, 9:59 PM CDT, 12 minutes earlier.
Area forecast discussion, May 19, 9:59 PM CDT, 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 959 PM CDT SAT MAY 19 2012 .UPDATE... STRONG/SEVERE STORMS ARE HANGING AROUND A BIT LONGER THAN PREVIOUSLY EXPECTED...AND ARE REMAINING FAIRLY STOUT FURTHER EAST THAN PREVIOUSLY THOUGHT...DESPITE SHARPLY DECREASING INSTABILITY EAST OF THE FLINT HILLS AND A STOUT CAPPING INVERSION PER TOPEKA AND SPRINGFIELD EVENING SOUNDINGS. ONE POSSIBILITY FOR THE RECENT 70-80 MPH WIND GUST OVER GREENWOOD COUNTY IS EVAPORATIVE COOLING DUE TO DRY LOW-LEVELS. ACTIVITY OVER SOUTH-CENTRAL KANSAS ALONG THE OK BORDER IS STILL ABLE TO TAP A MODESTLY UNSTABLE AIRMASS TO THE SOUTH OF THE COLD FRONT...SO STRONG/SEVERE MAKES SENSE THERE. OVERALL TREND SHOULD BE FOR A GRADUAL DECREASE IN THUNDERSTORM INTENSITY...ALTHOUGH COVERAGE COULD STAY UP DUE TO LOW-LEVEL JET ACTING ON COLD FRONT. WILL CONTINUE SEVERE THUNDERSTORM WATCH GENERALLY SOUTHEAST OF THE KS TURNPIKE IN EFFECT UNTIL 4 AM...ALTHOUGH ENVISION OVERNIGHT SHIFT WILL BE ABLE TO CANCEL EARLY. ADK && .PREV DISCUSSION... /ISSUED 805 PM CDT SAT MAY 19 2012/ UPDATE... IT APPEARS TORNADO THREAT IS RAPIDLY WANING AS LOW-LEVEL CAPE DECREASES DUE TO ONSET OF DIURNAL COOLING. ADDITIONALLY...MAGNITUDE OF SEVERE WEATHER SHOULD GRADUALLY WANE WITH EASTWARD EXTENT...AS LOW-LEVEL THETA-E AND INSTABILITY DROPS OFF SHARPLY EAST OF THE FLINT HILLS. HOWEVER...DID END UP INCLUDING GREENWOOD-ELK-CHAUTAUQUA-COWLEY COUNTIES IN THE SEVERE THUNDERSTORM WATCH UNTIL 10 PM. SUB-SEVERE SHOWERS/THUNDERSTORMS COULD CONTINUE REDEVELOPING/FESTERING OVER PORTIONS OF CENTRAL/SOUTH- CENTRAL KS IN WAKE OF THE SURFACE COLD FRONT...ALONG ELEVATED FRONTAL SURFACE PUSHING EAST. ADK PREV DISCUSSION... /ISSUED 659 PM CDT SAT MAY 19 2012/ AVIATION...00Z TAFS KRSL/KSLN/KHUT/KICT/KCNU SCATTERED STRONG/SEVERE STORMS ALONG AN EASTWARD ADVANCING COLD FRONT WILL CONTINUE MOVING EAST/NORTHEAST THIS EVENING...AFFECTING KSLN-KICT WITHIN THE NEXT FEW HOURS AND POSSIBLY KHUT. VERY HEAVY RAIN...GUSTY WINDS AND HAIL CAN BE EXPECTED. THREAT SHOULD PASS KHUT-KICT-KSLN BY 02-03Z OR SO...WITH THUNDERSTORMS MAYBE NOT EVEN MAKING IT TO KCNU. WILL CONTINUE TO MONITOR. ADK PREV DISCUSSION... /ISSUED 314 PM CDT SAT MAY 19 2012/ DISCUSSION... SYNOPSIS...SURFACE LOW PRESSURE WAS CENTERED NEAR GREAT BEND AT 18Z. THIS LOW WAS PART OF A COLD FRONT THAT EXTENDED FROM CENTRAL MINNESOTA /AND AREAS FURTHER NORTH/...TO THE TEXAS PANHANDLE. A STRONG UPPER LEVEL DISTURBANCE WAS ADVANCING NORTHEASTWARD ACROSS SOUTHWEST NEBRASKA. THIS WILL BRING DESTABILIZING COOLER AIR IN THE MID LEVELS TO THE REGION...CAUSING SHOWERS AND THUNDERSTORMS TO DEVELOP ALONG THE FRONT. THESE ARE ALSO A BIG PART OF THE STORMS ONGOING ACROSS WESTERN KANSAS AND WESTERN NEBRASKA. AS OF 1945Z...THE LEADING EDGE OF THIS CAN BE SEEN WELL ON WATER VAPOR MOVING ACROSS WESTERN KANSAS. TONIGHT... THE FRONT WILL CONTINUE MOVING SOUTHEAST THIS EVENING. RUC SHOWING SIGNIFICANT COLD ADVECTION ONGOING WITH THE APPROACHING DISTURBANCE. DURING THE DAY...THE CONVERGENCE ALONG THE FRONT HAS HAD A HARD TIME GETTING GOING AS THE WINDS HAVE VEERED AHEAD OF THE FRONT. THIS HAS ADDED TO THE UNCERTAINTY OF WHEN CONVECTION IS EXPECTED TO DEVELOP...BUT SHOULD BE BY 23Z. 0-6KM SHEAR IS MARGINAL FOR ORGANIZED CONVECTION...WITH VALUES RANGING FROM 30-35 KNOTS. THAT SAID...THERE IS ENOUGH INSTABILITY FOR SOME OF THE STORMS TO BECOME SEVERE. SUNDAY...THE FRONT SHOULD MAKE IT WELL INTO SOUTHEAST KANSAS. WITH THE MAIN UPPER LEVEL SUPPORT FAR REMOVED FROM THE FRONT...ORGANIZED SEVERE STORMS LOOK UNLIKELY AT THIS TIME...THOUGH SOME SCATTERED STORMS EXPECTED. MONDAY-SATURDAY... HIGH PRESSURE WILL REMAIN ACROSS THE REGION THROUGH TUESDAY. THE FRONT THAT JUST MOVED THROUGH WILL RETREAT NORTHWARD AS A WARM FRONT. LEE CYCLOGENESIS TAKES PLACE AND BY WEDNESDAY...STRONG SOUTHWESTERLY WINDS DEVELOP AGAIN AT THE SURFACE. THIS WILL ALL RESULT IN A WARMING TREND IN THE MIDDLE AND LATTER PORTION OF THE WEEK. BY FRIDAY...A DEEP UPPER LEVEL TROUGH DEVELOPS OVER THE PACIFIC COAST WITH RIDGING OVER THE SOUTHEAST. THIS WILL KEEP ALL OF THE SIGNIFICANT PRECIPITATION WELL TO THE NORTH. COOK AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MAIN HAZARDS: WINDS AHEAD OF/BEHIND COLD FRONT...AND THUNDERSTORMS. S-SWRLY GUSTS 25-35KT WILL PERSIST AHEAD OF FRONT THIS PM/EARLY EVE. COLD FRONT SHOULD REACH RSL AROUND 20-21Z...SLN/HUT 01-02Z...AND ICT ~03-04Z. SCATTERED-BROKEN LINE OF THUNDERSTORMS SHOULD DEVELOP ALONG THE FRONT LATE THIS PM/EVE WHICH COULD PRODUCE OUTFLOW AHEAD OF ACTUAL FRONT. WIND GUSTS 40-50 KT AND HAIL WOULD BE THE MAIN THREATS FROM THESE STORMS. WILL CARRY TEMPO TS AT HUT/SLN SITES WITH HIGHEST CONFIDENCE OF STORMS AFFECTING THOSE SITES...AND VCTS AT ICT. WIND SHIFT TO NW WITH SOME GUSTS 20-25 KT THIS EVE IN CENTRAL/SOUTH CENTRAL KS. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 58 79 57 80 / 60 20 10 0 HUTCHINSON 56 78 54 80 / 60 10 0 0 NEWTON 57 77 53 78 / 60 20 10 0 ELDORADO 59 78 54 79 / 60 20 10 0 WINFIELD-KWLD 61 79 58 80 / 60 30 20 10 RUSSELL 52 77 51 81 / 10 10 0 0 GREAT BEND 53 78 52 81 / 10 10 0 0 SALINA 56 78 51 80 / 60 10 0 0 MCPHERSON 57 77 52 79 / 60 10 0 0 COFFEYVILLE 65 81 59 79 / 50 40 30 10 CHANUTE 64 79 57 78 / 50 40 10 10 IOLA 64 78 57 77 / 50 40 10 10 PARSONS-KPPF 65 80 58 78 / 50 40 20 10 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 19, 7:48 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 748 PM CDT SAT MAY 19 2012 KSZ032-033-047>053-067>072-082-083-091>096-098>100-210100- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 748 PM CDT SAT MAY 19 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH ABOUT 10 TO 11 PM GENERALLY ALONG AND WEST OF THE FLINT HILLS...AND EAST OF A LINE EXTENDING FROM SALINA TO HUTCHINSON TO KINGMAN. THE PRIMARY THREATS WILL BE HAIL UP TO GOLFBALL SIZE AND WINDS UP TO 70 MPH. IT APPEARS THE TORNADO THREAT HAS ENDED FOR THE NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A CHANCE OF THUNDERSTORMS EXISTS OVER SOUTHEAST KANSAS SUNDAY EVENING...AS WELL AS LATE IN THE WEEK. AT THIS TIME...ORGANIZED SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THROUGH ABOUT 10 TO 11 PM THIS EVENING GENERALLY ALONG AND WEST OF THE FLINT HILLS...AND EAST OF A LINE EXTENDING FROM SALINA TO HUTCHINSON TO KINGMAN. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, May 19, 9:49 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
949 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM TSTM WND GST 3 N EUREKA 37.87N 96.29W
05/19/2012 E80 MPH GREENWOOD KS EMERGENCY MNGR
SPOTTERS REPORTED 70 TO 80 MPH WINDS NEAR EUREKA CITY
LAKE WITH NUMEROUS TREES DOWN.
&&
SGSLocal storm report, May 19, 9:54 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE WICHITA KS
954 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0335 PM HAIL 2 W GREAT BEND 38.36N 98.85W
05/19/2012 E2.00 INCH BARTON KS TRAINED SPOTTER
0337 PM HAIL GREAT BEND 38.36N 98.81W
05/19/2012 E0.88 INCH BARTON KS LAW ENFORCEMENT
0338 PM HAIL GREAT BEND 38.36N 98.81W
05/19/2012 E1.00 INCH BARTON KS LAW ENFORCEMENT
0342 PM HAIL GREAT BEND 38.36N 98.81W
05/19/2012 E1.00 INCH BARTON KS TRAINED SPOTTER
0345 PM HAIL GREAT BEND 38.36N 98.81W
05/19/2012 E2.00 INCH BARTON KS TRAINED SPOTTER
0409 PM HAIL 4 W CLAFLIN 38.52N 98.60W
05/19/2012 E0.75 INCH BARTON KS TRAINED SPOTTER
0428 PM HAIL WILSON 38.83N 98.47W
05/19/2012 E0.25 INCH ELLSWORTH KS TRAINED SPOTTER
0444 PM HAIL SYLVIA 37.96N 98.41W
05/19/2012 E1.75 INCH RENO KS EMERGENCY MNGR
0445 PM HAIL 3 E SYLVAN GROVE 39.01N 98.34W
05/19/2012 E1.50 INCH LINCOLN KS EMERGENCY MNGR
0445 PM TSTM WND GST 3 E SYLVAN GROVE 39.01N 98.34W
05/19/2012 E60.00 MPH LINCOLN KS EMERGENCY MNGR
0500 PM HAIL 2 S SYLVIA 37.93N 98.41W
05/19/2012 E1.50 INCH RENO KS PUBLIC
PUBLIC REPORTED PING PONG BALL SIZE HAIL COVERING HIS
YARD.
0506 PM HAIL 4 S SYLVIA 37.90N 98.41W
05/19/2012 E1.25 INCH RENO KS EMERGENCY MNGR
0511 PM HAIL 4 W ARLINGTON 37.90N 98.25W
05/19/2012 E2.00 INCH RENO KS TRAINED SPOTTER
0511 PM HAIL 5 W ARLINGTON 37.90N 98.27W
05/19/2012 E1.75 INCH RENO KS TRAINED SPOTTER
0512 PM HAIL ELLSWORTH 38.74N 98.23W
05/19/2012 E0.75 INCH ELLSWORTH KS LAW ENFORCEMENT
0515 PM HAIL ELLSWORTH 38.74N 98.23W
05/19/2012 E1.00 INCH ELLSWORTH KS LAW ENFORCEMENT
0515 PM HAIL ARLINGTON 37.90N 98.18W
05/19/2012 E1.00 INCH RENO KS TRAINED SPOTTER
0515 PM TSTM WND GST ELLSWORTH 38.74N 98.23W
05/19/2012 E50.00 MPH ELLSWORTH KS LAW ENFORCEMENT
0515 PM HAIL PENALOSA 37.72N 98.32W
05/19/2012 E0.75 INCH KINGMAN KS LAW ENFORCEMENT
0517 PM HAIL 1 WSW ARLINGTON 37.89N 98.19W
05/19/2012 E2.00 INCH RENO KS STORM CHASER
0518 PM HAIL ELLSWORTH 38.74N 98.23W
05/19/2012 E1.50 INCH ELLSWORTH KS TRAINED SPOTTER
0518 PM HAIL 4 SW ARLINGTON 37.86N 98.23W
05/19/2012 E1.75 INCH RENO KS EMERGENCY MNGR
0520 PM HAIL 1 NE ELLSWORTH 38.75N 98.21W
05/19/2012 E0.88 INCH ELLSWORTH KS TRAINED SPOTTER
0521 PM HAIL ARLINGTON 37.90N 98.18W
05/19/2012 E1.75 INCH RENO KS EMERGENCY MNGR
0524 PM HAIL 2 SW ARLINGTON 37.88N 98.20W
05/19/2012 E2.00 INCH RENO KS TRAINED SPOTTER
0530 PM HAIL 1 WSW ARLINGTON 37.89N 98.19W
05/19/2012 E2.00 INCH RENO KS TRAINED SPOTTER
0535 PM HAIL 9 S HUTCHINSON 37.94N 97.91W
05/19/2012 E1.00 INCH RENO KS TRAINED SPOTTER
0538 PM TORNADO 5 NW KINGMAN 37.70N 98.18W
05/19/2012 KINGMAN KS TRAINED SPOTTER
0543 PM FUNNEL CLOUD W KINGMAN 37.65N 98.11W
05/19/2012 KINGMAN KS TRAINED SPOTTER
5
0544 PM HAIL 7 SW KINGMAN 37.58N 98.20W
05/19/2012 E1.75 INCH KINGMAN KS TRAINED SPOTTER
0545 PM TORNADO 12 SW KINGMAN 37.52N 98.27W
05/19/2012 KINGMAN KS TRAINED SPOTTER
ROPE TORNADO.
0549 PM TORNADO 3 W KINGMAN 37.65N 98.17W
05/19/2012 KINGMAN KS TRAINED SPOTTER
SPOTTER REPORTED ROPE TORNADO
0553 PM TORNADO 5 NNE KINGMAN 37.71N 98.08W
05/19/2012 KINGMAN KS AMATEUR RADIO
SPOTTER REPORTED LANDSPOUT TORNADO
0557 PM HAIL KINGMAN 37.65N 98.11W
05/19/2012 E1.75 INCH KINGMAN KS TRAINED SPOTTER
0558 PM TORNADO 2 S ZENDA 37.42N 98.28W
05/19/2012 KINGMAN KS LAW ENFORCEMENT
ROPE TORNADO.
0558 PM TORNADO 4 NW SPIVEY 37.49N 98.22W
05/19/2012 KINGMAN KS LAW ENFORCEMENT
ROPE TORNADO.
0601 PM TORNADO 5 SW KINGMAN 37.60N 98.18W
05/19/2012 KINGMAN KS TRAINED SPOTTER
0603 PM HAIL 4 ENE KINGMAN 37.67N 98.04W
05/19/2012 E3.00 INCH KINGMAN KS TRAINED SPOTTER
0604 PM TSTM WND GST 1 N SPIVEY 37.46N 98.17W
05/19/2012 E70.00 MPH KINGMAN KS LAW ENFORCEMENT
ESTIMATING 65 TO 70 MPH WINDS.
0606 PM HAIL 5 ENE KINGMAN 37.67N 98.03W
05/19/2012 E3.00 INCH KINGMAN KS TRAINED SPOTTER
0615 PM TORNADO S SPIVEY 37.45N 98.17W
05/19/2012 KINGMAN KS EMERGENCY MNGR
ROPE TORNADO.
0619 PM TORNADO 6 SSW SPIVEY 37.37N 98.21W
05/19/2012 HARPER KS TRAINED SPOTTER
TORNADO IS A BIT BIGGER THAN A ROPE.
0620 PM HAIL 4 N GLENDALE 38.96N 97.87W
05/19/2012 E1.75 INCH SALINE KS EMERGENCY MNGR
0623 PM HAIL 2 N STERLING 38.24N 98.21W
05/19/2012 E1.00 INCH RICE KS STORM CHASER
0627 PM HAIL 1 S RAGO 37.44N 98.08W
05/19/2012 E1.75 INCH KINGMAN KS STORM CHASER
PEA TO GOLFBALL SIZE HAIL FOR 3 TO 4 MINUTES.
0628 PM TORNADO 4 SSE SPIVEY 37.39N 98.14W
05/19/2012 KINGMAN KS LAW ENFORCEMENT
0632 PM TORNADO 2 NW ATTICA 37.26N 98.25W
05/19/2012 HARPER KS TRAINED SPOTTER
ROPE TORNADO.
0633 PM TORNADO 3 NW HARPER 37.32N 98.06W
05/19/2012 HARPER KS LAW ENFORCEMENT
0633 PM TORNADO 6 W HARPER 37.29N 98.14W
05/19/2012 HARPER KS LAW ENFORCEMENT
0638 PM TORNADO 3 ENE ATTICA 37.26N 98.18W
05/19/2012 HARPER KS STORM CHASER
0640 PM TORNADO 4 S RAGO 37.39N 98.08W
05/19/2012 KINGMAN KS TRAINED SPOTTER
WIND TURBINE BLADE DAMAGED AND POWER LINES DOWN.
0640 PM TORNADO 4 S RAGO 37.39N 98.08W
05/19/2012 KINGMAN KS TRAINED SPOTTER
SPOTTER REPORTED OIL TANKS AND WELLS DAMAGED IN THE AREA
WITH MULTIPLE TREE DAMAGE NEAR THE KINGMAN AND HARPER
COUNTY LINE
0641 PM TORNADO 3 SSW RAGO 37.41N 98.10W
05/19/2012 KINGMAN KS TRAINED SPOTTER
0645 PM TORNADO 3 WNW HARPER 37.31N 98.08W
05/19/2012 HARPER KS TRAINED SPOTTER
MODERATE DAMAGE TO A MOBILE HOME
0645 PM TORNADO 5 W HARPER 37.29N 98.12W
05/19/2012 HARPER KS NWS EMPLOYEE
FARMSTEAD WAS HIT BY TORNADO. EXTENT OF DAMAGE IS UNKNOWN
AT THIS TIME.
0645 PM TORNADO 5 W HARPER 37.30N 98.12W
05/19/2012 HARPER KS TRAINED SPOTTER
TWO HOMES DAMAGED WITH ONE HAVING ROOF RIPPED OFF. HEAVY
TREE DAMAGE WITH UPROOTED TREES.
0646 PM TORNADO 5 SE SPIVEY 37.40N 98.10W
05/19/2012 KINGMAN KS LAW ENFORCEMENT
0649 PM HAIL 13 WNW ANTHONY 37.23N 98.25W
05/19/2012 E1.25 INCH HARPER KS TRAINED SPOTTER
CORRECTION. LOCATION IS WNW NOT WSW.
0652 PM HAIL 13 WNW ANTHONY 37.23N 98.25W
05/19/2012 E1.50 INCH HARPER KS TRAINED SPOTTER
0658 PM TORNADO 2 WNW HARPER 37.30N 98.06W
05/19/2012 HARPER KS STORM CHASER
TORNADO DAMAGE PATH IS 300 YARDS WIDE. SOME HOMES WERE
DAMAGED. POWERLINES WERE DOWN.
0702 PM TORNADO 1 NW HARPER 37.30N 98.04W
05/19/2012 HARPER KS TRAINED SPOTTER
SPOTTER REPORTED TORNADO ON THE NORTHWEST SIDE OF HARPER.
0732 PM HAIL 5 WNW ARGONIA 37.28N 97.86W
05/19/2012 E1.50 INCH HARPER KS TRAINED SPOTTER
0826 PM HAIL MULVANE 37.48N 97.24W
05/19/2012 E1.25 INCH SEDGWICK KS TRAINED SPOTTER
0828 PM HAIL S ROSE HILL 37.57N 97.13W
05/19/2012 E0.88 INCH BUTLER KS LAW ENFORCEMENT
0830 PM TSTM WND GST MCCONNELL AIR FORCE BAS 37.62N 97.27W
05/19/2012 M66.00 MPH SEDGWICK KS ASOS
0947 PM TSTM WND GST 3 N EUREKA 37.87N 96.29W
05/19/2012 E80.00 MPH GREENWOOD KS EMERGENCY MNGR
SPOTTERS REPORTED 70 TO 80 MPH WINDS NEAR EUREKA CITY
LAKE WITH NUMEROUS TREES DOWN.
0948 PM HAIL WINFIELD 37.27N 96.97W
05/19/2012 E1.00 INCH COWLEY KS TRAINED SPOTTER
NICKEL TO QUARTER SIZE HAIL.
&&
SGSLocal storm report, May 19, 9:56 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
956 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0956 PM HAIL SEVERY 37.62N 96.23W
05/19/2012 E0.75 INCH GREENWOOD KS LAW ENFORCEMENT
&&
SGSLocal storm report, May 19, 9:58 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
958 PM CDT SAT MAY 19 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0957 PM HAIL SEVERY 37.62N 96.23W
05/19/2012 E1.00 INCH GREENWOOD KS LAW ENFORCEMENT
&&
SGSSpecial weather statement, May 19, 10:02 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 1002 PM CDT SAT MAY 19 2012 KSZ092-200330- SUMNER- 1002 PM CDT SAT MAY 19 2012 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR SUMNER COUNTY... AT 1001 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WELLINGTON...AND MOVING EAST AT 30 MPH. PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3745 9716 3712 9717 3706 9760 3729 9762 TIME...MOT...LOC 0303Z 252DEG 25KT 3719 9744 LAWSON
Special weather statement, May 19, 10:11 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1011 PM CDT SAT MAY 19 2012
KSZ070-071-095-200345-
GREENWOOD-WILSON-WOODSON-
1011 PM CDT SAT MAY 19 2012
...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR GREENWOOD...WILSON AND WOODSON COUNTIES...
AT 1010 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF GRIDLEY TO FALL RIVER...AND MOVING EAST AT 35 MPH.
PENNY TO NICKEL SIZE HAIL...AND WINDS TO 50 MPH ARE POSSIBLE WITH
THESE STORMS.
&&
LAT...LON 3761 9612 3805 9607 3804 9554 3778 9552
3763 9553
TIME...MOT...LOC 0312Z 278DEG 29KT 3804 9600 3761 9602
LAWSONThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 7:14 PM CDT | Severe Thunderstorm Warning | ICT | Harper, Kingman, Sumner | 46 min |
| May 19, 7:41 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 49 min |
| May 19, 8:08 PM CDT | Special Weather Statement | ICT | Butler | 37 min |
| May 19, 8:11 PM CDT | Special Weather Statement | ICT | Butler | 34 min |
| May 19, 8:20 PM CDT | Special Weather Statement | ICT | Sedgwick | 25 min |
| May 19, 8:25 PM CDT | Special Weather Statement | ICT | Butler | 35 min |
| May 19, 8:29 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 46 min |
| May 19, 8:36 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 39 min |
| May 19, 9:17 PM CDT | Special Weather Statement | ICT | Cowley | 28 min |
| May 19, 9:32 PM CDT | Special Weather Statement | ICT | Greenwood | 28 min |
| May 19, 9:41 PM CDT | Severe Thunderstorm Warning | ICT | Cowley | 34 min |
| May 19, 9:47 PM CDT | Severe Thunderstorm Warning | ICT | Greenwood | 28 min |
| May 19, 10:02 PM CDT | Special Weather Statement | ICT | Sumner | 28 min |
| May 19, 10:21 PM CDT | Special Weather Statement | ICT | Cowley | 24 min |
| May 19, 11:18 PM CDT | Special Weather Statement | ICT | Cowley | 27 min |
| May 20, 12:01 AM CDT | Special Weather Statement | ICT | Labette | 29 min |
| May 20, 12:30 AM CDT | Special Weather Statement | ICT | Labette | 60 min |
| May 20, 12:31 AM CDT | Special Weather Statement | ICT | Neosho | 59 min |
| May 20, 1:30 AM CDT | Special Weather Statement | ICT | Labette | 30 min |
Nearby
Special Weather Statements in Kansas, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.